Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Not "Undetectable" and worried
Dec 4, 2005

I know you get hundreds of messages, and hope you will please list mine as I am very worried. By the way, I read everything you guys at The Body publish and THANK YOU so much! I don't know what makes you do this, except kindness, but thank you so very, very much.

Diagnosed in mid 2001 and maintained good health til mid 2004 without meds (and with lab checks about every 3 months). For about a year and a few months, I have been on Lexiva (with Norvir), Viread and Epivir and seem to have stabilized at CD390 and VL500/600. My doctor says that I should stick with the current treatment and plan on staying where I am before we reconsider, but I thought I should have been undetectable and am worried that he has "low expectations" of some patients, like me, who should not expect to do so well? I turned 40 today and am kind of worried about everything and just wondered if this sounds OK to you... is prognosis worse for someone like me?

Response from Dr. Holodniy

I would not be happy with the fact that your viral load is still detectable. The viral load unfortunately is too low for most labs to perform resistance tests on. Current thoughts might include adding one more drug to "intensify" your regimen, adding another norvir or two to increase the lexiva levels, switching to another boosted PI like Kaletra, or considering you might have epivir resistance and changing that drug are some options to consider.



Previous
sustiva testing false positive for thc
Next
HIV-2 THEROPTHIC VACCINE ON TRIAL?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement